Alert archive / Oregon / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 26, 2004, 7:39 PM MDT for Malheur County, Oregon. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2004, 7:39 PM MDT (01:39 UTC)
- Expired
- Jun 26, 2004, 8:00 PM MDT
- In force
- 21 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Malheur County, OR
The radar
The Boise radar (KCBX), 117 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 3086 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:25 PM MDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 26, 2:25 PM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 225 PM MDT SAT JUN 26 2004 .SHORT TERM...CONVECTION THUS FAR HAS BEEN TO SLOW TO DEVELOP OVER THE CWFA BUT NOW APPEARS TO BE FIRING UP NORTH OVER GEG AND MSO AREAS AS WELL AS PIHS CENTRAL MOUNTAIN ZONES. A FEW WEAKER CELLS HAVE FORMED ALONG THE NEVADA BORDER DURING THE PAST HOUR BUT NOTHING STRONG JUST YET. MEANWHILE, SHORT WAVE ENERGY CONTINUES TO MOVE EAST FROM THE PACIFIC AND SHOULD CERTAINLY HELP TO DESTABILIZE AND ORGANIZE CONVECTIVE ACTIVITY AS THE AFTERNOON AND EVENING WEAR ON. THUS, IT APPEARS THE MAIN SHOW OF CONVECTION WILL DEVELOP A LITTLE LATER AS THE SHORT WAVE DYNAMICS INTERACT ALONG THE THERMAL BOUNDARY AND VERY UNSTABLE AIR MASS LATER THIS EVENING. GIVEN THIS LATER TIMING OF CONVECTION, ITS POSSIBLE WE MAY SUSTAIN A NOCTURNAL EVENT OF THUNDERSTORMS LASTING IN THE WEE HOURS SUNDAY MORNING. SHORT WAVE PROGGED TO ROTATE NORTHWARD THROUGH THE COLUMBIA BASIN OF EASTERN WASHINGTON OVERNIGHT LEAVING THE TAIL END OF THE WAVE OVER SOUTHWEST IDAHO. SUNDAY ALSO LOOKS VERY UNSTABLE BY AFTERNOON AND WITH DEWPOINTS INTO THE LOWER 50S, IT SHOULD BE QUITE EASY TO FIRE OFF CONVECTION OF A MORE AIR MASS PULSE TYPE ENVIRONMENT. TEMPERATURES NOT FALLING THAT MUCH AND MOS NUMBERS HAVE BEEN COMING IN TOO LOW ALMOST DAILY. THIS IS ESPECIALLY TRUE SINCE THERMAL FEATURE NEVER REALLY LEAVES THE AREA, BUT INSTEAD GETS TEMPORARILY WEAKENED BEFORE INTENSIFYING ALL OVER AGAIN AS IT PULSES EAST AND WEST ACROSS THE FORECAST AREA. ENOUGH INSTABILITY REMAINS OVER THE REGION EARLY INTO THE WEEK TO KEEP THE MENTION OF SHOWERS/THUNDERSTORMS IN THE FORECAST UNDER THIS PERSISTENT UNSTABLE PATTERN. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. CUTOFF FEATURE ALONG CALIFORNIA COAST HAS LONG FETCH OF SOUTHERLY FLOW INTO THE FORECAST AREA. GFS INSISTS THAT MOST MOISTURE WILL BE PULLED NORTHWARD THROUGH COLORADO AND WYOMING...AND THEN CONCENTRATED ACROSS NORTHERN IDAHO AND SOUTHWARD ALONG THE CASCADES AND SIERRAS...WITH A SERIOUS DRY SLOT OVER OUR FORECAST AREA. DONT REALLY BUY THE DETAILS OF THAT...BELIEVING THAT SLIGHT CHANCE OF THUNDERSTORMS IS STILL VALID NEARLY EVERY DAY WITH SOUTHERLY FLOW. FURTHERMORE...SHORT WAVES ROTATING AROUND THE CUTOFF AND OVER THE RIDGE POSE A SIGNIFICANT THUNDERSTORM TRIGGER MECHANISM TO THE FORECAST AREA AND I DONT THINK WE CAN TIME THOSE WITH ANY CERTAINTY THAT FAR OUT. TEMPERATURES STAY ABOVE NORMAL AS WELL...WITH SURFACE THERMAL TROUGH RE-BUILDING INTO OREGON. VERY LITTLE CHANGE TO CURRENT FORECASTS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && SHORT TERM...GS LONG TERM....TB
Hazardous weather outlook, Jun 26, 5:30 AM MDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 530 AM MDT SAT JUN 26 2004 IDZ011>016-028>030-ORZ061>064-271200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 530 AM MDT (430 AM PDT) SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:23 PM MDT | Severe Thunderstorm Warning | BOI | Payette, Washington | 37 min |
| Jun 26, 8:10 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 35 min |
| Jun 27, 5:05 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 25 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.